MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12° AND 30°

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12° AND 30°
Model Number WA22351C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 establishment name (documented here in its entirety due to character limitations in respective field): (b)(6) hospital.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during an unspecified procedure, the tip roller of the subject device fell off.The procedure was completed without retrieving the fallen tip.There have been no reports of health problems from this incident.Additional information has been requested but no further details have been provided at this time.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the reported event occurred due to wear and tear and/or wrong handling.Additionally, the tip at the distal end wears out and may burn or melt if broken.However, the subject device was not returned, and the root cause of the reported event could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12° AND 30°
Common Device Name
HF-RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20623423
Report Number9610773-2024-02656
Device Sequence Number8905972
Product Code FAS
UDI-Device Identifier14042761051719
UDI-Public14042761051719
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22351C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WA22367A (RIGID ENDOSCOPE WORKING GUIDE)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown